MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 36IN 3-0 S/A FS-2; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number MCP923G
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Wound Dehiscence (1154)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/2/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were any of the three cases previously reported to ethicon? if so, what are the reference numbers? a cat had continuous suture completely appear shredded in various areas of the entire suture line.What is the procedure date? what are the product code and lot number? a dog had interrupted sutures, and 80% of these sutures frayed and were no longer intact or holding.What is the procedure date? what are the product code and lot number? a dog had interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.What is the procedure date? what are the product code and lot number? additional information was requested, the following was obtained: if possible, please confirm the number of sutures observed to be frayed post-operation.It was mentioned that all monocryl sutures were returned.Were any deficiencies observed in them? is this device or samples from same lot available for analysis? if yes, to whom should the shipper kit be sent? (please provide contact name, department, street address including zip, no po box please, email address, and phone number) credit was requested.Please provide the ethicon po number to process the request.We had 3 animals eviscerate post operatively.All had this occur within 5 days after the procedures.2 dogs and 1 cat.1 - had her ( cat ) continuous suture completely appear shredded in various areas of the entire suture line.2- had interrupted sutures had 80% of these sutures frayed and no longer intact or holding.3- also had interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.All animals were taken back to the operating room and the incisions all explored.Any fragment of frayed suture was removed and the incisional area cleaned and freshened.The incisions were closed with all pds sutures and staples for the dogs.Animals were all placed on additional pain medications and antibiotics.All patients had been on restricted exercise and leash walked only.This is our standard of care for all surgical patients.As of today i still have all the sutures in the clinic.They have not been used since we experienced these incidents, there were no unusual or deficiencies seen upon removal from their packages.All the monocryl is waiting to be picked up.I never knew where to send the boxes.I believe i listed all the monocryl lots and numbers in a prior correspondence.I will resend all of them today.Due to this issue we do not wish to use monocryl at this time.Therefore, i am returning all that stock.1.O monocryl # y 346h, lot # sjmlae, exp: 07/31/2027 # 21, 2.3-0 monocryl # mcp923g lot # uamqtz exp: 12/31/2025 # 12, 3.2-0 monocryl # y943g lot # uamash exp:12/31/28 # 7, 4.3-0 monocryl # mcp923 lot # ubmhhk exp: 01/31/26 # 4, 5.2-0 monocryl # y9543g lot# uamamd exp: 12/31/28 # 12.I have contacted (facility) for the po receipts you have requested.Hopefully, i will be able to send those in the next few days.Was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? in response to your email i am not exactly sure of what you want.So i am going to answer the listed questions.As far as deficiency /non-conformance before ,during or after use of the above suture.No, we did not notice any issues with said product.However, when we had to debride the eviscerated incision there was fraying on some of the sutures, although not consistently.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided: these products were all purchased through patterson veterinary supply.We choose to return all monocryl that we have in stock.2-0 monocryl # y943g #20, 3-0 monocryl #mcp923g #16, 4-0 monocryl #mcp922h # 16, 0 monocryl #y346h # 21.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an animal procedure on an unknown date and suture was used.It was reported that the interrupted sutures that appeared not to hold and frayed.Only 1 or 2 was intact with some fraying.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/30/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d3.Additional information: d4, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
MCRYL+ VIO 36IN 3-0 S/A FS-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21752168
Report Number2210968-2025-03416
Device Sequence Number13186945
Product Code GAM
UDI-Device Identifier10705031218611
UDI-Public(01)10705031218611(17)260131(10)UBMHHK
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberMCP923G
Device Lot NumberUBMHHK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown